The Mathematical Institute, University of Oxford, Eprints Archive

Superheating Field of Type II Superconductors

Chapman, S. J. (1995) Superheating Field of Type II Superconductors. SIAM Journal on Applied Mathematics, 55 (5). pp. 1233-1258. ISSN 1095-712X



The superheating magnetic field of a type II superconductor is examined, using the time-dependent Ginzburg–Landau equations and the methods of formal asymptotics. The superconducting solution in a halfspace is found to exist only for magnetic fields lower than some critical value where there is a folding over of the solution branch. A linear stability analysis is performed both in one and two dimensions, giving differing criteria for stability. Finally, superheating fields for more general geometries are considered, and in particular the case of a sine-wave perturbation of a halfspace is examined.

Item Type:Article
Uncontrolled Keywords:superconductivity; Ginzburg–Landau equations; superheating field
Subjects:O - Z > Partial differential equations
O - Z > Optics, electromagnetic theory
Research Groups:Oxford Centre for Industrial and Applied Mathematics
ID Code:600
Deposited By: Jon Chapman
Deposited On:22 May 2007
Last Modified:29 May 2015 18:25

Repository Staff Only: item control page